Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 30, 2006, 5:18 PM EDT for Hamilton County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 30, 2006, 6:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Hamilton County, NY
The radar
The Ft Drum radar (KTYX), 107 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 302119
SVRALY
NYC041-302215-
/O.NEW.KALY.SV.W.0071.060630T2118Z-060630T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT FRI JUN 30 2006
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK
THIS INCLUDES THE CITIES OF...SPECULATOR...INDIAN LAKE
* UNTIL 615 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF OLD
FORGE TO 11 MILES NORTHEAST OF OLD FORGE...MOVING SOUTHEAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INLET...BROWN TRACT POND CAMPGROUND AND RAQUETTE LAKE BY 525 PM EDT
FORKED LAKE PUBLIC CAMPGROUND...LIMEKILN LAKE CAMPGROUND...GOLDEN
BEACH CAMPGROUND AND EIGHTH LAKE CAMPGROUND BY 530 PM EDT
BLUE MOUNTAIN LAKE BY 535 PM EDT
LAKE DURANT CAMPGROUND BY 540 PM EDT
INDIAN LAKE BY 550 PM EDT
LAT...LON 4386 7426 4381 7422 4382 7418 4377 7406
4374 7406 4372 7422 4335 7416 4360 7479
4397 7484 4404 7475
$$1 follow-up statement
000
WWUS51 KALY 302148
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
548 PM EDT FRI JUN 30 2006
NYC041-302215-
/O.CON.KALY.SV.W.0071.000000T0000Z-060630T2215Z/
HAMILTON NY-
548 PM EDT FRI JUN 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL HAMILTON COUNTY...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FORKED LAKE PUBLIC
CAMPGROUND TO SAGAMORE LAKE TO EIGHTH LAKE CAMPGROUND...OR ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF INDIAN LAKE TO 17 MILES
WEST OF INDIAN LAKE TO 14 MILES EAST OF OLD FORGE...MOVING SOUTHEAST
AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE DURANT CAMPGROUND BY 555 PM EDT
WEST CANADA LAKES BY 600 PM EDT
INDIAN LAKE...SLED HARBOR...PERKINS CLEARING AND LEWEY LAKE
CAMPGROUND BY 610 PM EDT
SPECULATOR BY 615 PM EDT
LAT...LON 4386 7432 4381 7422 4383 7427 4380 7425
4376 7428 4372 7422 4349 7443 4360 7479
4388 7473 4396 7464
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:55 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 30, 3:55 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT FRI JUN 30 2006 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE AND ANY ASSOCIATED SHOWERS OR THUNDERSTORMS WILL DIMINISH BY LATE THIS EVENING...WITH CLEARING SKIES OVERNIGHT...AS WEAK HIGH PRESSURE BUILD ACROSS THE AREA. AS HIGH PRESSURE SLIDES OFF THE MID ATLANTIC COAST ON SATURDAY...A RETURN SOUTHWEST FLOW WILL BRING WARMING TEMPERATURES TO THE REGION WITH A GOOD DEAL OF SUNSHINE. A WARM FRONT MOVING EAST THROUGH THE GREAT LAKES REGION WILL BRING SHOWERS AND THUNDERSTORMS BACK INTO THE REGION...WITH THE BEST CHANCE NORTH OF THE CAPITAL DISTRICT. A COLD FRONT WILL GRADUALLY PUSH THROUGH ON SUNDAY...BRINGING A CHANCE FOR THUNDERSTORMS. UNSETTLED WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. && .SHORT TERM /TONIGHT THROUGH MONDAY/... A FEW SHOWERS/T-STORMS WILL BE AROUND THIS EVENING AS AN UPR LVL SHORT WAVE PASSES THRU. SBCAPE VALUES ARE GENERALLY 500 J/KG OR LESS...BUT LAPSE RATES ARE STEEP. ISOLD-SCT SOME LOW TOPPED CONVECTION MAY PRODUCE SOME BRIEF GUSTY WIND OR SMALL HAIL...SO WILL ADD THESE TO THE ZONES. A VERY COMFORTABLE AIRMASS IN ALREADY IN PLACE...WITH DEWPOINTS DROPPING THRU THE 50S THIS AFTN. AFTER THE DISTURBANCE MOVES OFF TO OUR EAST...SKIES SHOULD CLEAR LATE THIS EVENING...WITH SHOWERS RAPIDLY DIMINISHING. WITH DRY AIRMASS IN PLACE...LOW TEMPS IN THE 50S WILL BE WIDESPREAD THRU THE FORECAST AREA. SAT WILL BE A PRETTY NICE SUMMER DAY...WITH DEWPOINTS JUST CREEPING UP TO AROUND 60 BUT WITH A DECENT SW BREEZE AND TEMPS GENERALLY TOPPING OUT IN THE LOWER TO MID 80S. FOR THE FIRST TIME IN A WHILE...THERE WILL BE A GOOD DEAL OF SUNSHINE AND NO PRECIP. THIS WILL NOT LAST FOR LONG THOUGH...AS A WARM FRONT WILL ALREADY BE ON OUR DOORSTEP BY SAT EVENING. WRF/GFS HAVE COME INTO BETTER AGREEMENT WITH TIMING OF RAIN ASSOC WITH WARM FRONT PASSAGE. AS OF NOW IT LOOKS LIKE THE BEST CHANCE WILL BE NORTH OF THE CAPITAL DISTRICT...WITH DECREASING CHANCES FURTHER SOUTH AWAY FROM THE FORCING. THE WARM FRONT IS FORECAST TO PASS BY QUICKLY...SO THERE WILL NOT BE A PROLONGED THREAT OF RAIN AS THE FORCING PASSES BY. SUNDAY THERE IS A BIT MORE UNCERTAINTY AS TO WHAT WILL TRANSPIRE. WE WILL BE IN THE WARM SECTOR BY EARLY MORNING...HOWEVER A COLD FRONT WILL BE FAST ON ITS HEELS...AS THE SFC CYCLONE IS FORECAST TO TRACK EASTWARD THRU ERN ONTARIO/SRN QUEBEC. THE MODELS ARE NOT INDICATING MUCH QPF...WITH ONLY SLIGHT CHANCE TO CHANCE POPS. LIMITING FACTOR TO MORE WIDESPREAD ACTIVITY WILL BE AN ANOMALOUSLY STRONG WESTERLY FLOW AT 850 MB. THAT BEING SAID...ANY SHOWERS AND STORMS THAT DO POP UP SUNDAY WILL HAVE TO POTENTIAL TO BECOME SEVERE WITH FORECAST CAPE VALUES OF OVER 2000 J/KG AND AT LEAST 35-40 KTS OF 0-6 KM SHEAR. WILL CONTINUE TO MENTION A CHANCE OF SEVERE THUNDERSTORMS IN THE HWO. WRF SHOWS COLD FRONT SAGGING SOUTH OF THE AREA SUN NIGHT...BUT GFS LINGERS THE BOUNDARY CLOSE TO SOUTHERN ZONES. CHOSE TO KEEP MOST AREAS DRY...WITH JUST A SILENT SLIGHT CHANCE ACROSS SOUTHERN AREAS SUN NIGHT INTO EARLY MON. TEMPS WILL CONTINUE TO BE QUITE WARM...WITH MID TO UPR 80S COMMON IN MOST VALLEY LOCATIONS MON AFTN. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MAINLY ZONAL AND PROGRESSIVE FLOW ALOFT WILL BE PREVALENT THRU THE PERIOD. A SERIES OF COLD FRONTS WILL PASS THRU THE REGION FROM THE EARLY TO MID WEEK TIME FRAME. TIMING THIS FAR IN ADVANCE IS DIFFICULT...WITH GFS SHOWING FROPA MON NIGHT AND ANOTHER LATE TUE INTO EARLY WED. WHILE THIS PATTERN WILL CAUSE SOME BOUTS OF CONVECTIVE ACTIVITY AND SOME POSSIBLE SEVERE WEATHER...IT WILL NOT BE CONDUCIVE TO WIDESPREAD HEAVY RAINFALL SINCE DEEP TROPICAL MOISTURE WILL NOT BE PRESENT. BY THUR INTO FRI...IT LOOKS LIKE DRY NW FLOW ALOFT AND SFC HI PRES MAY ACTUALLY BUILD IN. THIS WOULD SIGNIFY A WELCOME CHANGE TO THE VERY WET PATTERN WE HAVE BEEN IN. ENS GUIDANCE SUGGESTS TEMPS WILL AVG OR EVEN SLIGHTLY BELOW AVG...WITH NO HEAT WAVES IN SIGHT. && .AVIATION /18Z FRIDAY THROUGH 18Z SATURDAY/... SCATTERED CONVECTION THIS AFTERNOON ACROSS THE ADIRONDACKS WITH ISOLATED CELLS REACHING THE MOHAWK ANDS UPPER HUDSON VALLEY. WESTERLY WINDS WITH GUSTS IN THE MID 20 KNOTS THIS AFTERNOON...ESPECIALLY DOWN THE MOHAWK VALLEY INTO THE CAPITAL REGION. THE WINDS WILL DIMINISH EARLY THIS EVENING. GENERALLY VFR CONDITIONS THROUGH THE PERIOD...EXCEPT FOR KGFL...WHERE LIGHT WINDS AND CLEAR SKIES WILL ALLOW SOME FOG FORMATION BY 04Z. EXPECT KGFL VSBY AND CIGS TO APPROACH IFR BY 08Z. && .HYDROLOGY... RIVERS WILL CONTINUE TO GRADUALLY RECEDE. REFER TO THE LATEST FLOOD STATEMENTS AND/OR GO TO WEATHER.GOV/ALY AND GO TO OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) PAGE FOR DETAILS ON RIVER LEVELS AND FORECASTS. ANY LINGERING CONVECTIVE SHOWERS THIS EVENING WILL BE ISOLATED TO SCATTERED AND WILL ONLY PRODUCE LIGHT RAINFALL AMOUNTS. SOME SPOTS MAY RECEIVE ONE TENTH TO ONE QUARTER INCH...BUT BASIN WIDE QPF WILL BE MINIMAL. THE NEXT CHANCE OF RAIN ARRIVES SAT NIGHT AS A WARM FRONT PASSES THROUGH THE REGION. THE GREATEST RAINFALL AMOUNTS WILL LIKELY BE NORTH OF THE CAPITAL DISTRICT...WITH AROUND ONE HALF TO ONE INCH POSSIBLE. LIGHTER AMOUNTS WILL OCCUR FURTHER SOUTH. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE COMMON SUNDAY AND MONDAY...WITH A CONTINUED PERIODIC THREAT FOR CONVECTIVE PRECIP INTO THE MIDDLE OF NEXT WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS...JPV SHORT TERM...JPV LONG TERM...JPV AVIATION...KELCH HYDROLOGY...JPV
Hazardous weather outlook, Jun 30, 4:16 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT FRI JUN 30 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 416 PM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. STORMS WILL MOVE TO THE SOUTHEAST AROUND 30 MPH. SOME STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 30, 3:12 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 312 PM EDT FRI JUN 30 2006 NYZ032-033-302015- HAMILTON NY-NORTHERN HERKIMER NY- 312 PM EDT FRI JUN 30 2006 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN HAMILTON AND EXTREME NORTHERN HERKIMER COUNTIES... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL AND WINDS IN EXCESS OF 30 MPH MOVING INTO EXTREME NORTHERN PORTIONS OF THE WESTERN ADIRONDACKS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF NEWCOMB TO 31 MILES NORTHWEST OF NEWCOMB TO 31 MILES NORTHWEST OF OLD FORGE...AND MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... LAKE EATON CAMPGROUND BY 405 PM EDT FORKED LAKE PUBLIC CAMPGROUND BY 415 PM EDT
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:40 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 48 min |
| Jun 29, 9:37 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 27 min |
| Jun 29, 9:58 PM EDT | Flash Flood Watch | ALY | Fulton | 13 hr |
| Jun 30, 4:44 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.